MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCRDRIVERSHAFT T25 CANN STD; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCRDRIVERSHAFT T25 CANN STD; SCREWDRIVERS
Catalog Number 03.632.003
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(4) as follows: it was reported that on (b)(6) 2019, the surgeon was performing a matrix mis spinal fusion and upon completion noticed that the standard t25 screwdriver shafts needed to be replaced.They were stripped at the distal end tip.The case was completed without delay and no patient incident occurred, therefore no patient information is available.This report is for one (1) scrdrivershaft t25 cann std.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Initial report had incorrect report date.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record.Device history lot part # 03.632.003, synthes lot # 6661058, supplier lot # na, release to warehouse date: 21 nov 2011, manufactured by synthes monument.Device history batch null, device history review review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Investigation summary background: dr.Peter jarzem was performing a matrix mis spinal fusion and upon completion i noticed that the standard t25 screwdriver shafts needed to be replaced given that they were stripped at the distal end tip.The case was completed without delay and no patient incident occurred, therefore no patient information is available.This probably happened due to wear and tear.I have no further details to add regarding this complaint.This complaint involves two (2) devices.Investigation flow: damage.Visual inspection: the scrdrivershaft t25 cann std (part # 03.632.003 lot # 6661058) was received at us cq.The distal threads of the screwdriver are twisted.The threads were twisted in the direction of resistance from insertion.The device¿s distal tip is slightly discolored and there are light surface scratches along the shaft.Both cosmetic issues are consistent with normal wear.The driver showed potential end of life indicators and normal wear from consistent/heavy usage during visual inspection.The received condition is consistent with the complaint condition thus the complaint is confirmed.Conclusion: after a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing (8+ years); therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCRDRIVERSHAFT T25 CANN STD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9157070
Report Number2939274-2019-61203
Device Sequence Number2802447
Product Code HXX
UDI-Device Identifier07611819391468
UDI-Public(01)07611819391468
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.003
Device Lot Number6661058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer10/18/2019
11/05/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date11/04/2019
11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1